MAUDE Adverse Event Report: ABBOTT VASCULAR EMBOSHIELD NAV6 EMBOLIC PROTECTION SYSTEM

ABBOTT VASCULAR EMBOSHIELD NAV6 EMBOLIC PROTECTION SYSTEM
Catalog Number 22437-19
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during preparation of the emboshield nav6 embolic protection system (eps), during shaping, the coils of the barewire were noted to be stretched.The core and coils were intact.The device was not used and there was no patient involvement.Another emboshield nav6 eps was prepared and when the barewire was being shaped, it was found that the coils of the barewire were noted to be stretched.The core and coils were intact.Additionally, the delivery catheter of the second emboshield nav6 was separated during the process of packing the device for return.The device was not used and there was no patient involvement.A third emboshield nav6 eps was used to complete the procedure.There was no clinically significant delay in the procedure.Returned device analysis identified that both devices had separated tip coils and the core was separated and a portion was not returned.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned product.The reported difficulty shaping the tip was unable to be tested due to device condition.The stretched/separated tip coils were confirmed.Lot history record (lhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported event description and evaluation of the returned unit, the reported difficulty shaping the tip and damage to the tip coils was due to inadvertent user mishandling during the attempt to shape the tip.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The additional emboshield nav6 embolic protection system (eps) device referenced in b5 is filed under a separate medwatch report number.

Brand Name
EMBOSHIELD NAV6 EMBOLIC PROTECTION SYSTEM
Common Device Name
EMBOLIC PROTECTION SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19262819
Report Number2024168-2024-05586
Device Sequence Number6492819
Product Code NTE
UDI-Device Identifier08717648137747
UDI-Public(01)08717648137747(17)260531(10)3061961
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number22437-19
Device Lot Number3061961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2024
Initial Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown